Medication causing high blood sugar?

Patient

Q: Can lisinopril and/or montelukast cause blood sugar to elevate? If so, will discontinuation of medication fix this problem?

Symptoms:  I have increased urination and thirst, elevated blood sugar levels, weight loss (not rapid), and hve experienced two yeast infections. Did not experience any of these until immediately after beginning my medications around a month ago.
Doctor

A:   Hi and thanks for the query, we are pleased to be assisting you with your health questions today.

No, lisinopril and/or montelukast both are not causing blood sugar to elevate.
There is no point to discontinue these medications.
Your high blood sugar may be precipitated by infections and it was coincidental that you started these medication at that time.

Hope this helps and provides answers to your question.
If you have any further queries, please don’t hesitate to ask me again
I wish you good health, take care

Related Q&A

Q: My 68 year old father has been diagnosed with an unknown virus. Prior to this diagnosis, he was generally healthy, wi...

Q: Ive been so tired for months now! Out of the blie this morning I tested my fasting blood sugar level and it was 164. ...

Q: When my sugar is low I experience exaggerated movements. Why

Q: When my sugar is low I get exaggerated movements. This has happened 3 times now Why?

Q: Think have diabetes..dont have medical insurance nor a primary physician. Found a lab that will test for diabetes sho...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews